RESPIRATORY ARREST FOLLOWING INTRATHECAL INJECTION OF SUFENTANIL AND BUPIVACAINE IN A PARTURIENT

Citation
S. Katsiris et al., RESPIRATORY ARREST FOLLOWING INTRATHECAL INJECTION OF SUFENTANIL AND BUPIVACAINE IN A PARTURIENT, Canadian journal of anaesthesia, 45(9), 1998, pp. 880-883
Citations number
13
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Anesthesiology
ISSN journal
0832-610X
Volume
45
Issue
9
Year of publication
1998
Pages
880 - 883
Database
ISI
SICI code
0832-610X(1998)45:9<880:RAFIIO>2.0.ZU;2-F
Abstract
Purpose: To present a case of respiratory arrest following the use of intrathecal sufentanil and bupivacaine for combined spinal-epidural an aesthesia in a healthy labouring parturient. Clinical Features: A 20-y r-old term parturient received 10 mu g sufentanil and 2.5 mg bupivacai ne intrathecally as part of a combined spinal-epidural technique for l abour analgesia. She had received no previous analgesics. Twenty-three minutes after the intrathecal injection she became unresponsive and s uffered a respiratory arrest. Resuscitation included manual bag/mask v entilation with oxygen and intravenous naloxone. Conclusion: Respirato ry arrest is a rare but potentially life-threatening complication asso ciated with the use of intrathecal opioids for labour analgesia. Vigil ance in post-procedure patient monitoring is imperative.